Arkansas, 2007

Damaging Winds in Arkansas, August 28, 2007

August 28, 2007 · NWS LZK · 3 events in 2 counties and zones

The front that pushed through Arkansas on August 25th headed back to the north on the 28th ahead of a new front in the Plains. Moisture increased over southern sections of the state, with scattered thunderstorms building south of Little Rock during the heat of the afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

The front that pushed through Arkansas on August 25th headed back to the north on the 28th ahead of a new front in the Plains. Moisture increased over southern sections of the state, with scattered thunderstorms building south of Little Rock during the heat of the afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 28, 1:09 PM CST, 1 hour 21 minutes earlier.

Area forecast discussion, Aug 28, 1:09 PM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
209 PM CDT TUE AUG 28 2007

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
SURFACE AND UPPER AIR ANALYSIS REVEAL TROUGH AXES OVER THE
FORECAST AREA. THIS IS HELPING TO TOUCH OFF SOME CONVECTION IN
CENTRAL AND SOUTHERN ARKANSAS. ADDITIONAL SHOWERS AND
THUNDERSTORMS ARE POSSIBLE...BUT COVERAGE WILL DIMINISH A BIT
AFTER SUNSET.

FRONTAL BOUNDARY CURRENTLY OVER WESTERN KANSAS EXTENDING INTO THE
SOUTHERN FRONT RANGE WILL MAKE ITS WAY TOWARD THE REGION OVER THE
NEXT 24-36 HOURS. H5 LOW OVER NORTH CENTRAL TEXAS WILL CONTINUE TO
SEND MOISTURE INTO THE REGION AHEAD OF THE FRONT. THERE WILL BE A
CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS AS THESE TWO SYSTEMS
REMAIN IN CLOSE PROXIMITY.

WHILE RAINFALL WILL NOT BE EXCESSIVE...WE/LL AT LEAST SEE THE BEST
SHOT AT RAIN THAT AREA HAS HAD IN QUITE SOME TIME. AREAS MOST
LIKELY TO SEE ANY RAIN WILL BE SOUTH OF A LINE FROM MENA TO CAVE
CITY.

THE FRONT WILL MOVE THROUGH THE AREA BY LATE THURSDAY...WITH
SLIGHTLY DRIER AIR MOVING INTO AT LEAST NORTHERN/CENTRAL ARKANSAS.
FRONT WILL STALL OUT SOMEWHERE NEAR THE GULF COAST BY THE WEEKEND...
BUT WILL REMAIN CLOSE ENOUGH TO ALLOW FOR SLIGHT CHANCES OF SHOWERS/
STORMS FOR THE EXTREME SOUTHERN PORTIONS OF THE FORECAST AREA.

MORE CLOUD COVER ASSOCIATED WITH THE FRONT AND UPPER LOW...ALONG
WITH ANY EXPECTED RAINFALL WILL ALLOW FOR SLIGHTLY COOLER
TEMPERATURES OVER THE NEXT FEW DAYS. IN THE WAKE OF THE FRONTAL
PASSAGE...NORTHWESTERLY UPPER FLOW WILL DEVELOP OVER THE REGION...
WHICH WILL ALLOW TEMPERATURES TO BE CLOSER TO...BUT STILL ABOVE
CLIMATOLOGICAL NORMALS.
&&

.LONG TERM...SATURDAY THROUGH TUESDAY
FNTL BNDRY WL CONT WORKING SLOLY SWD AWAY FM AR OVR THE WEEKEND.
LINGERING MOISTURE ASSOCD WITH THE FNT WL RESULT IN WDLY SCTD
SHRA/TSRA...MAINLY DURG THE AFTN AND EARLY EVENING HRS. THE BNDRY WL
EVENTUALLY DISSIPATE EARLY NEXT WEEK. SFC HIGH PRES WL RMN CENTERED
OVR THE SERN STATES EARLY NEXT WEEK. SLY FLOW ARND THE HIGH WL BRING
ENOUGH MOISTURE TO PRODUCE A FEW DIURNAL SHRA/TSRA THRU THE REST OF
THE PD. TEMPS WL RMN AT OR ABV SEASONAL NORMS THRU THE PD.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     67  91  69  90 /  10  30  20  30
CAMDEN AR         73  91  71  91 /  40  50  40  30
HARRISON AR       66  91  66  89 /  10  30  30  20
HOT SPRINGS AR    72  92  71  92 /  20  40  30  30
LITTLE ROCK   AR  71  91  71  91 /  20  40  30  30
MONTICELLO AR     72  90  72  90 /  40  50  40  30
MOUNT IDA AR      72  92  70  92 /  20  40  30  30
MOUNTAIN HOME AR  65  91  69  89 /  10  30  20  20
NEWPORT AR        68  91  70  90 /  10  30  30  30
PINE BLUFF AR     71  90  71  90 /  30  50  30  30
RUSSELLVILLE AR   69  91  69  90 /  10  30  30  30
SEARCY AR         69  90  70  90 /  20  40  30  30
STUTTGART AR      71  90  72  90 /  20  40  30  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...57 / LONG TERM...44
Hazardous weather outlook, Aug 28, 4:00 AM CST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE AUG 28 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-291000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE AUG 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL LOW OVER TEXAS WILL BRING GULF MOISTURE TO THE REGION
TODAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE SOUTH OF A
LINE FROM MENA TO SEARCY THIS AFTERNOON AND EVENING...AS MOISTURE
INTERACTS WITH AFTERNOON HEATING. SMALL HAIL AND GUSTY WINDS WILL BE
POSSIBLE WITH THESE STORMS. DUE TO EXCEPTIONALLY DRY CONDITIONS...
FLOODING RAINFALL IS NOT A CONCERN.

AFTERNOON HIGHS WILL CONTINUE TO BE HOT THIS AFTERNOON...WITH
AFTERNOON HEAT INDEX VALUES REACHING 100 DEGREES IN PARTS OF CENTRAL
AND SOUTHERN ARKANSAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GULF MOISTURE WILL CONTINUE TO MOVE INTO THE REGION WEDNESDAY...
AHEAD OF A COLD FRONT APPROACHING THE STATE FROM THE NORTH.
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP WEDNESDAY AND
THURSDAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. SOME STORMS
COULD BE STRONG...WITH GUSTY WINDS AND SMALL HAIL.

MOISTURE WILL REMAIN OVER SOUTHERN ARKANSAS THROUGH THE WEEKEND.
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE IN AREAS SOUTH OF
LITTLE ROCK THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

58

The radar

The Little Rock radar (KLZK), 87 km away, was scanning. The volume nearest the first event began at 20:30 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dallas

When
August 28, 2:30 PM CST
Where
Dallas County, 4 mi E of Willow
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
34.130, -92.680

Three trees were reported down near Arkansas Highway 46.

Thunderstorm Wind, Hot Spring

When
August 28, 2:37 PM CST
Where
Hot Spring County, 10 mi SW of Malvern
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.268, -92.924

One tree was reported down on U.S. Highway 67.

Thunderstorm Wind, Hot Spring

When
August 28, 2:52 PM CST
Where
Hot Spring County, 6 mi SW of Donaldson
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.169, -92.994

One tree was reported down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47228, 47232, 47233.